Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Dec 6, 2021, 5:04 AM CST for Simpson County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 5:04 AM CST (11:04 UTC)
- Expired
- Dec 6, 2021, 5:30 AM CST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 50
County Simpson County, KY
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
707
WWUS83 KLMK 061104
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
504 AM CST Mon Dec 6 2021
KYZ070>073-061130-
Warren KY-Logan KY-Simpson KY-Allen KY-
504 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of southeastern Logan,
Simpson, western Allen and southwestern Warren Counties through 530
AM CST...
At 504 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Portland, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Warren, southeastern Logan, Simpson and western Allen Counties,
including the following locations... Allen Springs, Black Jack, West
Fork, Rich Pond, Clare, Geddes, Mcelroy Ford, Raley Ford, Alonzo and
Butlersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8659 3665 8682 3690 8669 3690 8626
3664 8624 3665 8651 3663 8656
TIME...MOT...LOC 1104Z 277DEG 52KT 3671 8672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Dec 6, 4:02 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 6, 4:02 AM CST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 502 AM EST Mon Dec 6 2021 .Forecast Update... Issued at 500 AM EST Mon Dec 6 2021 Currently watching a resurgence in the QLCS intensity across western KY that is quickly approaching our SW CWA. Latest mesoanalysis shows a narrow axis of instability (100-500 J/KG of SB CAPE) that is likely responsible for this uptick, and have even seen some tornadic signatures across PAH's CWA. Will be watching this area closely over the next 1 to 2 hours as it approaches the Logan, Warren, Simpson county area. Also wanted to mention that we are seeing enough pockets of 40-50 mph winds associated with the QLCS across central KY, and even the Bluegrass region to continue SPS'ing as needed. The severe threat is still not zero, but near-surface stability should still be the main limiting factor for more of a severe gust threat. The third issue that is continuing to need attention is where the QLCS has hung up a bit more on a WSW to ENE axis across west central KY. We are getting some training over moderate to briefly heavy rates because of this, and some rainfall totals are starting to add up a bit. Can't rule out a Flood Advisory or two if this persists over the next 1 to 2 hours without dropping ESE. && .Short Term...(Today and tonight) Issued at 315 AM EST Mon Dec 6 2021 Convection has been struggling quite a bit over the past hour or two as virtually all instability has been lost, and the increased forcing hasn't been enough to offset the deficiency. As a result, not too impressed with severe chances from this point forward. Still can't completely rule out some of the higher momentum air aloft making it down to the surface with a stronger storm, but the threat is quite isolated at this point, and don't see that changing much through the remainder of the overnight. There is some indication that we could hold onto a thin instability axis into our SW CWA just ahead of the front and linearly forced line, but even so, reports of any notable wind over 40 MPH have been hard to come by. Will continue to monitor, but as things stand now don't anticipate a Watch or any additional warnings. So far, the rainfall has been held in check as well. We've had a few spots across central KY where 1 to 1.5" have already fallen, but with a little break between that and the main line, still think we'll be fine in the hydro department as long as the line remains progressive. Will continue monitor, but otherwise not changes to the ongoing QPF forecast of a general 1 to 2" for most spots. As far as the rest of the day goes, expect the bulk of the precipitation to be ending across our east between 12 and 15z as the cold front passes. Behind the front, we should clear out steadily, however temps will likely fall through the day under a good cool advection component. Winds will also be gusty out of the NW, with most peak values between 25 and 35 mph at times. Surface high pressure settles into the area tonight, with good radiational cooling conditions. This will allow for temps dropping into the low to mid 20s. .Long Term...(Tuesday through Sunday) Issued at 300 AM EST Mon Dec 6 2021 Tuesday and Wednesday... Tuesday will start off cold and dry with upper-level zonal flow and Canadian high pressure at the surface. High temperatures Tuesday afternoon will struggle to break the mid-30s as intruding cloud cover limits diurnal heating. Later in the day on Tuesday and into early Wednesday morning, a quick-hitting shortwave disturbance will descend from the northern Great Plains down into the Ohio Valley. With the antecedent cold conditions, any precipitation that falls Wednesday morning would likely be wintry as wet-bulb temperature profiles will be sub-freezing throughout the column. The main source of uncertainty with this system will be the amount of precipitation that we can squeeze out as forcing looks to be marginal and the sfc-800 mb layer will be quite dry. Isentropic analysis on the 295K surface shows modest amounts of cross-isobaric upglide with relatively high moisture available; however, this surface is located above the near-surface dry layer that will be a limiting factor on precipitation. For now, the best chance for a few snow showers will be east of I-65 and north of I-64, although impacts will be minimal. Temperatures Wednesday afternoon will warm into the 40s as things clear out, with another sub-freezing night expected Wednesday night as high pressure returns. Thursday through the Weekend... Thursday appears to be the transition day between the chillier weather in the early part of the week to the system which will impact the Ohio Valley late week into next weekend. Southerly flow near the surface will allow temperatures to rebound into the mid- and upper-50s Thursday afternoon. Late Thursday into Friday morning, some light precipitation (this time all liquid) could impact the region, although confidence is limited at this time. On Friday, temperatures will take another leap upward as deep southwesterly flow takes hold across the central United States. Highs on Friday will likely reach the upper 60s, with some lower 70s possible near the Tennessee border. As we head into next weekend, a deepening trough across the central Plains will help to intensify a Colorado surface low which will progress northeastward from the Oklahoma panhandle to central Ontario. The cold front associated with this area of low pressure will help to focus an area of heavy rainfall across the Tennessee and Ohio Valleys for the day on Saturday. This rainfall could cause some flooding problems as current guidance suggests 1-2" is possible on top of the rain from earlier this week. By Sunday, cooler and drier weather will return to the area as northwest flow settles in. && .Aviation...(06Z TAF Issuance) Issued at 1225 AM EST Mon Dec 6 2021 Showers and storms will affect the terminals off and on through the night, with only BWG initially rain-free for the first couple hrs of the TAF period. Look for MVFR ceilings below 2000 feet at times and vis briefly dropping into IFR in the heaviest rain. Prevailing gusts will be 25-30 kt out of the SW overnight. Main squall line pushes through in the few hrs just before daybreak, and we'll keep the prevailing 25-30 kt gusts. Can't rule out 35-40 kt gusts but that will be too brief and may not even directly affect any of the terminals, so will not mention in the TAFs. Cold front pushes off to the east and southeast by mid-morning, with winds coming around to W-NW and cig/vis improving to VFR as the rain departs. Will keep gusts up around 25 kt for most of the daylight hours, with winds laying down after sunset. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...BJS Short Term...BJS Long Term...CSG Aviation...RAS
Hazardous weather outlook, Dec 6, 2:52 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 352 AM EST Mon Dec 6 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 352 AM EST Mon Dec 6 2021 /252 AM CST Mon Dec 6 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Isolated instances of gusty winds over 40 mph will be possible through the early morning hours as widespread showers and storms move through the area ahead of a cold front. Later today, gusts out of the northwest will range between 25 and 35 mph. In addition to the gusty winds, locally heavy rainfall early this morning could lead to a few instances of nuisance flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is potential for minor snow accumulation late Tuesday night into Wednesday morning. Confidence remains low in amounts, but overall impacts are expected to be minimal. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report instances of heavy rain or gusty winds early this morning. BJS
In the hours before
Special weather statement, Dec 6, 3:27 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
427 AM EST Mon Dec 6 2021
KYZ028-045-053-054-063>065-061000-
Hart KY-Marion KY-Taylor KY-Nelson KY-Hardin KY-Larue KY-Green KY-
427 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of south central Nelson,
northwestern Green, Larue, southwestern Marion, northern Hart,
northwestern Taylor and southern Hardin Counties through 500 AM
EST/400 AM CST/...
At 427 AM EST/327 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hodgenville to 12
miles west of Munfordville. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hodgenville around 430 AM EST.
Munfordville around 335 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 8613 3732 8615 3734 8612 3733 8612
3733 8610 3734 8611 3735 8610 3735 8608
3734 8609 3734 8607 3738 8607 3739 8605
3739 8603 3740 8603 3759 8575 3761 8524
3727 8569
TIME...MOT...LOC 0927Z 246DEG 52KT 3754 8572 3734 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Dec 6, 3:48 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 AM EST Mon Dec 6 2021
KYZ036-037-040>043-049-061030-
Bourbon KY-Scott KY-Woodford KY-Fayette KY-Nicholas KY-Clark KY-
Harrison KY-
448 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of east central
Woodford, southeastern Scott, northern Clark, Bourbon, Nicholas,
Fayette and southeastern Harrison Counties through 530 AM EST...
At 447 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cynthiana to Dunbar High School. Movement
was east at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Carlisle around 500 AM EST.
Other locations in the path of these storms include Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3830 8385 3812 8408 3796 8399 3794 8448
3799 8466 3793 8469 3793 8472 3846 8428
3848 8413 3846 8410 3843 8400 3842 8400
3844 8397 3836 8392 3836 8389 3835 8390
3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 0947Z 261DEG 54KT 3841 8426 3800 8460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Dec 6, 3:59 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
459 AM EST Mon Dec 6 2021
KYZ046-053>055-065-061030-
Boyle KY-Marion KY-Taylor KY-Washington KY-Larue KY-
459 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern Larue,
Marion, northwestern Taylor, southeastern Washington and west central
Boyle Counties through 530 AM EST...
At 458 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Lebanon to 12 miles northwest of Greensburg.
Movement was east at 50 mph.
HAZARD...Wind gusts greater than 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Lebanon around 505 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3743 8559 3746 8558 3765 8528 3765 8485
3755 8501 3755 8503 3753 8504 3739 8526
3738 8551
TIME...MOT...LOC 0958Z 254DEG 58KT 3760 8527 3740 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JMLSpecial weather statement, Dec 6, 4:13 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
513 AM EST Mon Dec 6 2021
KYZ046>048-055-056-061045-
Boyle KY-Mercer KY-Jessamine KY-Washington KY-Garrard KY-
513 AM EST Mon Dec 6 2021
...A strong thunderstorm will impact portions of Mercer, northwestern
Garrard, Jessamine, southeastern Washington and northern Boyle
Counties through 545 AM EST...
At 512 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Harrodsburg, moving east at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Danville and Harrodsburg around 520 AM EST.
Other locations in the path of this storm include Nicholasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3765 8508 3775 8512 3787 8476 3786 8477
3785 8476 3785 8475 3787 8471 3789 8470
3795 8453 3780 8448 3777 8452 3775 8450
3773 8450 3773 8449 3771 8448 3770 8445
3768 8447 3768 8445 3765 8444
TIME...MOT...LOC 1012Z 250DEG 59KT 3770 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CGLocal storm report, Dec 6, 4:39 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 AM EST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM TSTM WND GST 6 W LEXINGTON 38.04N 84.61W
12/06/2021 M46 MPH FAYETTE KY ASOS
LEX ASOS.
&&
BJSSpecial weather statement, Dec 6, 5:04 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
504 AM CST Mon Dec 6 2021
KYZ070>073-061130-
Warren KY-Logan KY-Simpson KY-Allen KY-
504 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of southeastern Logan,
Simpson, western Allen and southwestern Warren Counties through 530
AM CST...
At 504 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Portland, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Warren, southeastern Logan, Simpson and western Allen Counties,
including the following locations... Allen Springs, Black Jack, West
Fork, Rich Pond, Clare, Geddes, Mcelroy Ford, Raley Ford, Alonzo and
Butlersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8659 3665 8682 3690 8669 3690 8626
3664 8624 3665 8651 3663 8656
TIME...MOT...LOC 1104Z 277DEG 52KT 3671 8672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:42 PM CST | Special Weather Statement | LMK | Barren | 18 min |
| Dec 5, 6:45 PM CST | Special Weather Statement | LMK | Edmonson | 15 min |
| Dec 5, 7:16 PM CST | Special Weather Statement | LMK | Hart | 29 min |
| Dec 5, 7:57 PM CST | Special Weather Statement | LMK | Green | 33 min |
| Dec 5, 8:30 PM CST | Special Weather Statement | LMK | Green, Taylor | 30 min |
| Dec 5, 9:26 PM CST | Special Weather Statement | LMK | Butler, Grayson | 34 min |
| Dec 5, 10:06 PM CST | Special Weather Statement | LMK | Edmonson, Grayson, Hart, Larue | 54 min |
| Dec 6, 12:04 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Marion | 26 min |
| Dec 6, 12:36 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Garrard | 24 min |
| Dec 6, 1:02 AM CST | Special Weather Statement | LMK | Hancock | 28 min |
| Dec 6, 2:30 AM CST | Special Weather Statement | LMK | Henry, Shelby | 30 min |
| Dec 6, 3:18 AM CST | Special Weather Statement | LMK | Fayette, Scott, Woodford | 27 min |
| Dec 6, 3:27 AM CST | Special Weather Statement | LMK | Hart, Larue | 33 min |
| Dec 6, 3:48 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Nicholas | 42 min |
| Dec 6, 3:59 AM CST | Special Weather Statement | LMK | Marion | 31 min |
| Dec 6, 4:13 AM CST | Special Weather Statement | LMK | Jessamine, Mercer | 32 min |
| Dec 6, 4:43 AM CST | Tornado Warning | LMK | Logan | 17 min |
| Dec 6, 4:47 AM CST | Tornado Warning | LMK | Logan | 28 min |
| Dec 6, 5:15 AM CST | Special Weather Statement | LMK | Warren | 30 min |
| Dec 6, 6:21 AM CST | Special Weather Statement | LMK | Cumberland | 24 min |
| Dec 6, 6:23 AM CST | Special Weather Statement | LMK | Clinton | 37 min |
| Dec 6, 6:46 AM CST | Special Weather Statement | LMK | Clinton | 14 min |
| Dec 6, 7:42 AM CST | Areal Flood Advisory | LMK | Taylor | 3 hr |
| Dec 6, 9:36 AM CST | Areal Flood Advisory | LMK | Boyle, Garrard, Marion | 3 hr |
| Dec 6, 10:54 AM CST | River Flood Warning | LMK | Bourbon | 23 hr |
| Dec 6, 12:11 PM CST | River Flood Advisory | LMK | Franklin | 32 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.